Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 141, NWS Blacksburg, VA

June 27, 20164 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2016, 7:28 PM EDT for 4 counties in Virginia. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2016, 7:28 PM EDT (23:28 UTC)
Expired
Jun 27, 2016, 8:30 PM EDT
In force
62 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:35 PM EDTTSTM WND DMG2 W Lynchburg City, VATHUNDERSTORM WIND DAMAGE RESULTED IN THE DOWNING OF A TREE NEAR COFFEE ROAD IN LYNCHBURG CITY.
Jun 27, 7:37 PM EDTTSTM WND DMG4 Wnw Lynchburg City, VAONE TREE DOWN AT THE INTERSECTION OF LEXINGTON DRIVE AND INGLEWOOD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WUUS51 KRNK 272328
SVRRNK
VAC009-011-031-680-280030-
/O.NEW.KRNK.SV.W.0141.160627T2328Z-160628T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT MON JUN 27 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPOMATTOX COUNTY IN VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN VIRGINIA...
  NORTHEASTERN CAMPBELL COUNTY IN VIRGINIA...
  THE CITY OF LYNCHBURG IN VIRGINIA...

* UNTIL 830 PM EDT

* AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TOWER HILL TO NEAR OAKVILLE TO MADISON
  HEIGHTS...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG...
  APPOMATTOX...
  RUSTBURG...
  CONCORD...
  AND BENT CREEK. 

THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3739 7859 3722 7874 3723 7878 3719 7883
      3721 7915 3737 7925 3739 7923 3743 7927
      3747 7920 3747 7918 3751 7922 3750 7929
      3760 7893 3754 7890 3754 7883 3755 7882
      3743 7868 3742 7864 3738 7863 3740 7859
TIME...MOT...LOC 2327Z 265DEG 37KT 3756 7876 3743 7891 3744 7913 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
568 
WWUS51 KRNK 272358
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT MON JUN 27 2016

VAC009-011-031-680-280030-
/O.CON.KRNK.SV.W.0141.000000T0000Z-160628T0030Z/
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
758 PM EDT MON JUN 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR APPOMATTOX...SOUTHEASTERN AMHERST...NORTHEASTERN CAMPBELL COUNTIES
AND THE CITY OF LYNCHBURG...

AT 756 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GOLD HILL TO ANDERSONVILLE TO NEAR TOWER HILL...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
APPOMATTOX...
RUSTBURG...
CONCORD...
AND BENT CREEK. 

THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3739 7859 3722 7874 3723 7878 3719 7883
      3721 7915 3737 7925 3739 7923 3743 7927
      3747 7920 3747 7918 3751 7922 3750 7929
      3760 7893 3754 7890 3754 7883 3755 7882
      3743 7868 3742 7864 3738 7863 3740 7859
TIME...MOT...LOC 2356Z 265DEG 37KT 3758 7842 3745 7857 3746 7879 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
484 
WWUS51 KRNK 280023
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT MON JUN 27 2016

VAC009-011-031-680-280032-
/O.EXP.KRNK.SV.W.0141.000000T0000Z-160628T0030Z/
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
823 PM EDT MON JUN 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR APPOMATTOX...SOUTHEASTERN
AMHERST...NORTHEASTERN CAMPBELL COUNTIES AND THE CITY OF LYNCHBURG
WILL EXPIRE AT 830 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.

MODERATE TO HEAVY RAINFALL AND GUSTY WINDS WILL CONTINUE ACROSS THE
AREA FOR ANOTHER 30 MINUTES TO AN HOUR.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3739 7859 3722 7874 3723 7878 3719 7883
      3721 7915 3737 7925 3739 7923 3743 7927
      3747 7920 3747 7918 3751 7922 3750 7929
      3760 7893 3754 7890 3754 7883 3755 7882
      3743 7868 3742 7864 3738 7863 3740 7859
TIME...MOT...LOC 0020Z 265DEG 37KT 3758 7842 3745 7857 3746 7879 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:04 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 27, 7:04 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
704 PM EDT MON JUN 27 2016

.SYNOPSIS...
A slow moving cold front will cross the region tonight and bring
thunderstorms with heavy rain. Another reinforcing cold front
will move through on Tuesday into Tuesday night, finally allowing
high pressure to build with improving conditions for the middle of
the week. However, as the center of high shifts to our east it
will allow moisture to surge back into the region, with showers
and thunderstorms returning to the forecast through the latter
portion of the workweek.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 650 PM EDT Monday...

Will continued the flash flood watch until moderate showers exit
those counties in the watch area. Heavier convection lined up from
the Blue Ridge near Amherst/Rockbridge, southwest to the NE TN
mountains. Slow movement to the southeast with some cells drifting
south. Expect a diminishing trend to the showers in the WV
mountains early with lingering small stream flooding possible.
Could see dropping the flash flood watch before midnight.

High-res models push the showers and storms east and southeast to
the Piedmont through midnight.

Previous valid discussion...

Convection will gradually subside overnight but the front will be
reluctant to clear the region to the east. This will keep a chance
of showers/storms in the forecast with a gradual tapering of POPs
from west to east overnight. Additional development of diurnal
convection on Tuesday may clip the far eastern portion of the
region but most of the activity tomorrow should be just to our
east.

Conditions will remain warm and muggy east of the Blue Ridge with low
temperatures tonight generally around 70 degrees, a bit more tolerable
west of the Ridge with lows in the low to mid 60s. Tuesday remains warm
with highs east in the mid to upper 80s, with low to mid 80s west.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 339 PM EDT Monday...

By sunset Tuesday evening, a cold front will have progressed east of
the Blue Ridge and will be making steady progress to the southeast
across the Piedmont. Expect residual showers and thunderstorms to
occur ahead of the boundary, however convection will diminish
through the night as high pressure builds in from the north.

Despite the cold front progressing well south of our area, the drier
air associated with high pressure entering the area will remain
shallow, allowing somewhat more unstable to remain just off the
surface. As such, we can expect another round of spotty showers,
possibly a few thunderstorms, to develop across northern North
Carolina and extreme southern Virginia on Wednesday afternoon and
evening as a weak upper level disturbance pushes across the
Southeast.

High pressure over the lower Ohio River Valley will weaken on
Thursday as it advances east, allowing wind flow to shift more south
to southeasterly. The change in wind direction will allow deeper
moisture to return to the Piedmont region which, when combined with
strong afternoon heating, will support the development of spotty
showers and thunderstorms during the afternoon and evening. Best
rainfall chances will be along and east of the Blue Ridge, however
cannot rule out rainfall anywhere across our area. A few storms may
become severe, capable of producing damaging winds. In addition,
slow movement of cells within a moist atmosphere will be capable of
producing heavy rain. Convection will diminish Thursday evening as
sunset brings an end to daytime heating.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 339 PM EDT Monday...

Spotty, hit and miss showers and thunderstorms will remain in the
forecast for Friday afternoon and early evening, with convection
waning after sunset with the loss of daytime heating. Friday will
also mark the beginning of a warming trend as warmer air pools ahead
of a cold front approaching from the north.

Showers and thunderstorms will be more widespread on Saturday as the
cold front sinks south of the Ohio River toward the central
Appalachians/mid-Atlantic. While still plenty of time for the
scenario to change, believe the pattern is setting up for scattered
thunderstorms to develop during early afternoon across the
mountains, with cells then solidifying into a broken line during the
evening as they pass across the Piedmont. Weather forecast models
indicate sufficient instability for a few of the storms to become
severe and precipitable water values in the ballpark of 1.5 to
nearly 2 inches support the possibility of locally heavy rain.

The cold front will sink into northern North Carolina late Saturday
night into early Sunday, maintaining increased chances of showers
and thunderstorms across the forecast area. Believe the severe
thunderstorm threat will be significantly diminished due to
widespread cloud cover, however believe the threat of locally heavy
rain will remain, more so for locations south of Highway 460.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 650 PM EDT Monday...

Will see mainly VFR conditions aside from tempo group of shra/tsra
mainly ROA/LYH/DAN this evening.

Overnight the showers should exit to the east. Looking at fog
formation likely, mainly over the west but even LYH/DAN could see
fog with moist ground.

Showers and storms will fire once again in the vicinity of the
lingering front in the east tomorrow but most models seems to keep
best threat east of LYH/DAN. Overall after any fog/stratus in the
morning expect VFR after 14-15z.

Extended discussion...
A secondary cold front moves through into Tuesday night. While
limited precipitation is expected, winds will become more gusty
from the northwest behind it, as compared to behind the Monday
cold front.

High pressure dominates with the weather pattern on Wednesday.
Other than some late night valley fog, VFR conditions are
expected.

Thursday into Saturday, the high will shift to the east and the
region will be within southerly flow again. This pattern will have
the potential of advecting moisture back into the area. Showers
and storms will again be possible yielding areas of sub-VFR
conditions.

&&

.HYDROLOGY...
As of 700 PM EDT Monday...

Threat of flash flooding continues early this evening but deeper
convection is starting to wane over the mountains. Still will have
to watch for small stream flooding especially in the
Greenbrier/Summers county area east toward the Alleghanys.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
     009>014-018>020-022>024-035.
NC...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
     507-508.

&&

SYNOPSIS...MBS
NEAR TERM...MBS/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...MBS/WP
HYDROLOGY...JH/WP
Hazardous weather outlook, Jun 27, 2:46 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT MON JUN 27 2016

VAZ007-009>014-018>020-022>024-035-WVZ042>044-507-508-281000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
246 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS COULD OCCUR...
WITH STRONG WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032>034-043>047-058-059-281000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
246 PM EDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH STRONG WIND
GUSTS THE MAIN THREAT. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH
COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MBS

In the hours before

Special weather statement, Jun 27, 3:36 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT MON JUN 27 2016

VAZ032-043-272015-
HENRY-PATRICK-
336 PM EDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PATRICK...HENRY AND CITY OF MARTINSVILLE COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS NEAR FIELDALE...MOVING
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND LEATHERWOOD.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3671 8027 3679 8008 3678 8001 3680 8001
      3682 7996 3681 7991 3670 7968 3654 7972
      3654 8025
TIME...MOT...LOC 1936Z 317DEG 28KT 3671 8000

WERT
Special weather statement, Jun 27, 3:45 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT MON JUN 27 2016

NCZ003-004-019-020-272030-
WILKES-YADKIN-SURRY-STOKES-
345 PM EDT MON JUN 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YADKIN...
SURRY...SOUTHWESTERN STOKES AND WILKES COUNTIES...

AT 344 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FAIRVIEW TO NEAR CLINGMAN...AND MOVING SOUTHEAST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
AND FAIRVIEW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3607 8141 3612 8154 3619 8146 3625 8147
      3629 8137 3637 8136 3636 8126 3643 8117
      3643 8108 3637 8098 3656 8090 3655 8044
      3637 8045 3632 8027 3626 8034 3626 8045
      3617 8044 3605 8058 3606 8097 3600 8132
TIME...MOT...LOC 1944Z 296DEG 10KT 3636 8073 3616 8096

WERT
Local storm report, Jun 27, 4:11 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      1 ENE FLOYD             36.92N 80.30W
06/27/2016                   FLOYD              VA   TRAINED SPOTTER

            ONE FOOT OF WATER FLOWING OVER ROUTE 681 FROM A TRIBUTARY
            OF OLDFIELD CREEK NEAR THE INTERSECTION WITH ROUTE 221

&&

PW
Local storm report, Jun 27, 5:38 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     FLASH FLOOD      4 SE RUPERT             37.90N 80.63W
06/27/2016                   GREENBRIER         WV   911 CALL CENTER

            OTTER CREEK IS FLOODING OVER ROUTE 60 NEAR THE
            INTERSECTION WITH INTERSTATE 64

&&

PW
Special weather statement, Jun 27, 5:57 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT MON JUN 27 2016

VAZ007-009>015-018>020-022>024-034-035-272330-
MONTGOMERY-CRAIG-AMHERST-ROANOKE-PULASKI-BEDFORD-ALLEGHANY-TAZEWELL-
WYTHE-ROCKBRIDGE-SMYTH-BATH-BLAND-BOTETOURT-GRAYSON-GILES-
557 PM EDT MON JUN 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...CRAIG...AMHERST...
ROANOKE...PULASKI...BEDFORD...ALLEGHANY...TAZEWELL...WYTHE...ROCKBRIDGE...
SMYTH...BATH...BLAND...BOTETOURT...GRAYSON...AND GILES COUNTY THROUGH 730
PM EDT...

AT 554 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEXINGTON...TO NEW CASTLE...TO PEARISBURG...TO NEAR
BURKES GARDEN...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
TORRENTIAL RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
BLACKSBURG...
SALEM...
CHRISTIANSBURG...
PEARISBURG...
NEW CASTLE...
LEXINGTON...
BUENA VISTA...
AND RADFORD.

THIS INCLUDES THE FOLLOWING LOCATIONS
VIRGINIA TECH...VMI...THE SALEM FAIRGROUNDS...AND ROANOKE REGIONAL
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3792 7919 3781 7917 3778 7908 3762 7894
      3670 8127 3720 8165 3727 8142 3734 8136
      3724 8122 3731 8090 3743 8086 3737 8076
      3748 8051 3742 8047 3751 8030 3756 8033
      3762 8022 3769 8030 3775 8026 3805 7942
TIME...MOT...LOC 2154Z 304DEG 19KT 3781 7957 3707 8135

RAB
Local storm report, Jun 27, 6:03 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       3 WSW RONDA             36.21N 81.00W
06/27/2016  E4.00 INCH       WILKES             NC   UTILITY COMPANY

            PERSONNEL AT THE WILKES COUNTY LANDFILL REPORTED ONE TO
            TWO INCHES OF WATER FLOWING ACROSS HIGHWAY 268 DUE TO
            HEAVY RAIN.

&&

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:18 PM EDTSpecial Weather StatementRNKTazewell57 min
Jun 27, 1:08 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem67 min
Jun 27, 2:28 PM EDTSpecial Weather StatementRNKCarroll47 min
Jun 27, 2:54 PM EDTSpecial Weather StatementRNKFloyd66 min
Jun 27, 3:17 PM EDTFlash Flood WarningRNKFloyd, Franklin, Patrick6 hr
Jun 27, 3:36 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville39 min
Jun 27, 5:39 PM EDTFlash Flood WarningRNKGiles4 hr
Jun 27, 5:57 PM EDTSpecial Weather StatementRNKAlleghany, Amherst, Bland, Botetourt, Craig, Giles and 12 more93 min
Jun 27, 6:22 PM EDTFlash Flood WarningRNKAlleghany, City of Covington4 hr
Jun 27, 6:52 PM EDTFlash Flood WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lynchburg4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.